Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unluckyguy

cyst ignores cortisone shots

Is it possible that a cyst cannot go down after a coritone shot. I took one for a large cyst 2 weeks ago. It did not go down within 2-3 days as was expected, but it was gradually decreasing, so I was hopeful it was on the right track.

Now I started accutane a week ago and I am seeing that gradually it is going up again. I do not know if it is due to tane or not. It is odd though for a receding cyst to go up again within 2 weeks .

Anyway, should I go to my derm office tomorrow and ask them to give another shot on that.

Has anyone here had more than one cortisone shot on the same cyst?

Thanks...

Share this post


Link to post
Share on other sites

Yeah.. it is possible! I had the same thing and they do come back. Some cysts require more than one shot. I have one which has had two shots and is STILL there. *groan* Im not sure what to do about it. Mine just wont go awaaaaay. I'm talking three months and still not gone.

I'm realy not sure so i'd be interested in what happens if you do speak to your derm.

Share this post


Link to post
Share on other sites

I had the same thing happen over and over again with different cysts. It was so incredibly frustrating. Several, I had drained by the dermatologist and that seemed to help a little bit. If the cysts are coming up again, have the doctor drain and inject them. Good luck!

Share this post


Link to post
Share on other sites

It is so confusing.

Today it seems to have gone down a little. The size is still the same but when I touch it , it does not pain as it did yesterday.

I have decided to wait till tomorrow to see what happens.

This cyst is so strange, it does not have a head (white plug like thing).

Generally my cysts have a head. Very rarely do I get a cyst that does not have a head. If the cyst does not have a head I do not think they can be drained, can they?

Anyway I hope it continues to do down till tomorow, if not I will call my derm office

Share this post


Link to post
Share on other sites

I'm happy to hear that it is going down and not as painful. And, yes, the doctor can drain cysts without heads. I think the combination of draining and injecting was the only thing that got rid of the cyst on my lower jawline. It left this red circular disc in its place but that's a lot better than looking as if someone sucker punched me.

Share this post


Link to post
Share on other sites

I have two cysts that have no head and no pain and very little redness.. just there.. really frustrating and as said b4, been there 3 months. THing is, they have been injected b4 and im hoping that the cortisone isn't prolonging it, but reducing swelling if you see what i mean.. Its gone down a lot more than b4 but nt completely. Very frustrating.. but in the line of things, not the end of the world!!Ive had worse!! Without a doubt!

Share this post


Link to post
Share on other sites

Thanks Arpazia for your information.

I hope it goes down tomorrow. My derm office does not give more that one shot in the same cyst in the same week. But more than 2 weeks, I hope they would.

Glad to know you got rid of yours.

Share this post


Link to post
Share on other sites

Fronkalonk,

If it has lost redness, does not pain, reduced in size but just does not disappear completely, then do not worry.

I think it is on the receding track so it is good. I think it is just that if the cyst is huge, the healing is slow.

If color has changed from red to brown/black and it has started to flatten by now I think you can start applying hydroquinone on them...

Share this post


Link to post
Share on other sites

Isn't it dangerous to bleach while on Accutane, though? Even afterwards, isn't there a waiting period before you can use something so harsh on your face or am I confused?

Share this post


Link to post
Share on other sites

Part of the problem with this drug is knowing the do's and don't's while the dermatologists are constantly contradicting one another. eusa_wall.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×